Q. I am having headache even after taking Prednisone pac. Why?

Answered by
Dr. Sudheer Ambekar
and medically reviewed by Dr. Divya Banu M
Published on Nov 02, 2019 and last reviewed on: Nov 06, 2019

Hello doctor,

I am 70 years old, male with history of migraine for 40 years. The last few years for stress, I have taken 60 mg Cymbalta twice daily. My headaches sometimes give me the aura and sometimes slight dizziness for 10 to 15 seconds with headache to follow. Over the years I have tried all kinds of medicines like Paxel, Topamax, etc. Maxalt and this sort of medicine have not worked. My headaches were pretty well controlled with Cymbalta and Gabapentin twice per day. I went off the Gabapentin three years ago and only experienced 3 to 4 migraines per year. My headaches have a history of pain 3/4 on 10 but long duration 7 to 30 days. A few years ago a headache specialist prescribed Prednisone pac which generally works.

I have had two migraines this month, this one started with mild dizziness for 10 seconds followed with headache. I started with three Prednisone for four days and restarted the Pac beginning with 6 tablets day one, five tablets day two, four tablets day three, etc. Also had Toradol shot three days ago. Headache is mildly better but not gone. Any ideas to abort?

Dr. Sudheer Ambekar

Neuro Surgery Neurology
#

Hi,

Welcome to icliniq.com.

First of all, one needs to confirm that it is indeed migraine. I would recommend the following:

1. Do MRI brain.

2. If MRI is normal, ask the neurologist to consider starting Valproate 500 mg once a day.

If the migraine is resistant to all medicines, occipital nerve stimulation can be considered.

Thank you doctor,

MRI of brain even after 40 years of migraine and same symptoms?

Dr. Sudheer Ambekar

Neuro Surgery Neurology
#

Hi,

Welcome back to icliniq.com.

I understand your point of view. I would always repeat an MRI of the brain with contrast or angiogram or venogram as may be needed and confirm there is no other cause of headache. Sometimes we tend to label headache due to other causes as "migraine". If we identify something on the MRI that can be attributed to your headache and can be treated differently, it will be worth doing the MRI. If the MRI is normal, which is likely to be the case here, we can try other medications such as Valproate, etc., to control migraine episodes. The last resort would be to consider a trial of occipital nerve stimulation.

Also Read Answers From:

Related Questions & Answers


Worst Headache Ever? It Could be Brain Aneurysm!!

Article Overview: A ruptured brain aneurysm is a potentially fatal condition that needs emergency care. This article helps you understand this condition and educates you regarding your treatment options. Read Article


Dr. Saurabh Joshi
Neurologist

This is a medical condition in which one of the arteries of the brain develops a weakened area that balloons out, like an inflated balloon. This can burst and result in bleeding within the brain. What Are the Symptoms of An Aneurysm? An unruptured aneurysm may not cause any symptoms. Some symptoms...  Read Article

I have headache after using Nevanac ophthalmic suspension

Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full >>


Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica...  Read Full

Is it safe to restart Prednisone?

Query: Hi doctor, I was diagnosed with gout in left foot. It has been bothering me for a couple of weeks. Last month, I had issue with my elbow and took Prednisone. Recently, doctor said I cannot take Prednisone again so soon and was essentially screwed. Are there any other treatment options or drugs? How ...  Read Full >>


Dr. Atul Prakash
Orthopaedician And Traumatologist

Answer: Hi, Welcome to icliniq.com. No, there is no such restriction about restarting Prednisone. As long as there is a clinical need and we have exhausted other options then there is no contraindication to restart steroids. Surely, NSAIDS (non-steroidal anti-inflammatory drugs) should be tried be...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.